Alert archive / Idaho / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Pocatello, ID

July 19, 201417 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 19, 2014, 3:19 AM MDT for 17 counties in Idaho. It took effect at Jul 19, 2014, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2014, 3:19 AM MDT (09:19 UTC)
In effect from
Jul 19, 2014, 1:00 PM MDT
Expired
Jul 19, 2014, 9:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2014-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2014-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4303 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS85 KPIH 190919
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
319 AM MDT SAT JUL 19 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST
IDAHO FIRE ZONES 410 425 422 AND 427...

IDZ410-425-200300-
/O.NEW.KPIH.FW.W.0004.140719T1900Z-140720T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
319 AM MDT SAT JUL 19 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
410 AND 425...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER
VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER
VALLEY/TWIN FALLS BLM.

* TIMING: 1 PM TO 9 PM MDT TODAY.

* WIND: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE
  CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-200300-
/O.NEW.KPIH.FW.W.0004.140719T1900Z-140720T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
319 AM MDT SAT JUL 19 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING BELOW 7500 FEET FOR GUSTY WINDS AND LOW 
HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONE 422...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH
RANGE/NORTHERN SAWTOOTH NF.

* TIMING: 1 PM TO 9 PM MDT TODAY.

* WIND: WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30
  MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE
  CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ427-200300-
/O.NEW.KPIH.FW.W.0004.140719T1900Z-140720T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
319 AM MDT SAT JUL 19 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING BELOW 7000 FEET FOR GUSTY WINDS AND LOW HUMIDITY 
FOR SOUTHEAST IDAHO FIRE ZONE 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT
RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING: 1 PM TO 9 PM MDT TODAY.

* WIND: WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30
  MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE
  CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
755 
WWUS85 KPIH 191956
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT SAT JUL 19 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST
IDAHO FIRE ZONES 410 425 422 AND 427...

IDZ427-201200-
/O.NEW.KPIH.FW.W.0005.140720T1900Z-140721T1200Z/
/O.CON.KPIH.FW.W.0004.000000T0000Z-140720T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
156 PM MDT SAT JUL 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE ZONE 427...
...RED FLAG WARNING IN EFFECT FROM 1 PM SUNDAY TO 6 AM MDT MONDAY
FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 6 AM MDT MONDAY.

* AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF. 

* TIMING...UNTIL 9 PM MDT TONIGHT FOR LOW HUMIDITY. 1 PM SUNDAY
  THROUGH 6 AM MONDAY FOR LIGHTNING.

* WIND...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30 
  MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE
  CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. ON
  SUNDAY AFTERNOON UNTIL LATE SUNDAY NIGHT...LIGHTNING ACTIVITY
  MAY GENERATE NUMEROUS FIRE STARTS AND REQUIRE HEAVY USE OF INITIAL
  ATTACK RESOURCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-201200-
/O.NEW.KPIH.FW.W.0005.140720T2200Z-140721T1200Z/
/O.CON.KPIH.FW.W.0004.000000T0000Z-140720T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
156 PM MDT SAT JUL 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WIND FOR FIRE ZONE 422...
...RED FLAG WARNING IN EFFECT FROM 4 PM SUNDAY TO 6 AM MDT MONDAY
FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 422...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 6 AM MDT MONDAY.

* AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF. 

* TIMING...UNTIL 9 PM MDT TONIGHT FOR LOW HUMIDITY...AND 4 PM SUNDAY
  TO 6 AM MONDAY FOR LIGHTNING.

* WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30 
  MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE
  CRITICAL FIRE WEATHER CONDITIONS. THUNDERSTORMS ON SUNDAY
  EVENING AND LATE SUNDAY NIGHT WILL GENERATE A THREAT OF A BUSY
  INITIAL ATTACK SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ410-425-200300-
/O.CON.KPIH.FW.W.0004.000000T0000Z-140720T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
156 PM MDT SAT JUL 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WIND FOR FIRE ZONES 410 AND
425...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM. 

* TIMING...1 PM TO 9 PM MDT TODAY.

* WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$
MESSICK

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:18 AM MDT, 1 minute earlier.

Area forecast discussion, Jul 19, 3:18 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
318 AM MDT SAT JUL 19 2014

.SHORT TERM...TODAY THROUGH SUNDAY AFTERNOON. WESTERLY FLOW REMAIN
IN PLACE TODAY JUST BRINGING WITH SOME CLOUDS BUT MORE DRY
WEATHER. IT WILL BE BREEZY ESPECIALLY IN THE AFTERNOON AND EVENING
HOURS. WE SHOULD HIT THE LOW END THRESHOLD FOR A LAKE WIND
ADVISORY FOR AMERICAN FALLS RESERVOIR...BUT JUST ABOUT ALL BODIES
OF WATER WILL LIKELY SEE SOME ROUGH CONDITIONS. WE TRANSITION TO
SOUTHWEST FLOW TOMORROW AS ANOTHER STORM DEVELOPS ALONG THE WEST
COAST. THIS WILL FINALLY PULL THE MONSOON MOISTURE TO OUR SOUTH
INTO EASTERN IDAHO. WE MAY SEE A STRAY SHOWER OR STORM SUNDAY
MORNING BUT DEVELOPMENT WILL RAMP UP IN THE AFTERNOON. THE BEST
CHANCE OF SEEING STORMS WILL BE SOUTH OF A STANLEY-ARCO-
BLACKFOOT-DRIGGS LINE. THE HIGHEST CHANCES WILL BE SOUTH OF THE
SNAKE PLAIN. BRIEF DOWNPOURS WILL BE POSSIBLE WHERE STORMS CAN TAP
INTO A LITTLE BETTER MOISTURE BUT THE BIGGER THREAT WILL BE FROM
DOWNBURST WINDS THAT MAY BE IN EXCESS OF 50MPH. TEMPERATURES WILL
REMAIN ABOVE AVERAGE BY SEVERAL DEGREES BOTH DAYS EVEN WITH
INCREASING CLOUDS SUNDAY. KEYES

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. THE BIG PUSH OF
MONSOON MOISTURE WILL BE SUNDAY NIGHT AND MONDAY. THERE WILL BE
PLENTY OF MOISTURE TO TAP INTO FOR RAIN...INCLUDING LOCALLY HEAVY
RAIN WITH STRONGER STORMS. RIGHT NOW...THERE IS SOME UNCERTAINTY
ON HOW UNSTABLE THINGS WILL BE BY MONDAY. THIS WILL PLAY INTO WHEN
AND WHERE WE COULD GET STRONG STORMS AND POSSIBLY SEVERE STORMS TO
FIRE OFF. THE MODELS SEEMS TO HINT AT THE LEADING BAND TO SLOWLY
PUSH INTO THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS BY
MONDAY AND REMAIN THERE. IF SO...THAT AREA WOULD BE MORE CLOUDY
AND STABLE...LEADING TO MORE GENERAL RAIN AND LESS STORMS. TO THE
SOUTH...THAT MAY BE WHERE THE MORE POWERFUL STORMS COULD FIRE DUE
TO LESS CLOUD COVER AND BETTER INSTABILITY. FOR NOW WE ARE GOING
WITH SHOWERS AND ISOLATED STORMS ACROSS THE BOARD UNTIL WE GET A
BETTER HANDLE ON THIS. MONDAY DEFINITELY LOOKS COOLER WITH MORE
CLOUDS AROUND. TUESDAY AND WEDNESDAY LOOK DRIER AS THE LOW
CONTINUES TO STAY TO OUR NORTHWEST. THE MODELS ARE KEYING IN ON
ANY REAL CHANCE OF SHOWERS AND STORMS BEING ACROSS THE CENTRAL
MOUNTAINS AND UPPER SNAKE HIGHLANDS. THE LOW FINALLY SHIFTS INTO
SOUTHERN CANADA FOR THE END OF THE WEEK AND TURNING THE FLOW BACK
TO WESTERLY AND A RIDGE BUILDING BACK TOWARD IDAHO. THIS WILL
SIGNAL A QUICK RETURN TO VERY DRY WEATHER. WITH THE DRY AIR IN
PLACE...THIS WILL ALLOW FOR COOLER NIGHTS BUT ALSO WARM
AFTERNOONS SIMILAR TO WHAT WE'VE SEEN THE PAST FEW DAYS. KEYES

&&

.AVIATION...UPPER LOW SHEARING EAST THROUGH CANADA WILL SUSTAIN A
DRY AND STABLE NW FLOW ALOFT ACROSS SE IDAHO TODAY. EXPECT VFR SCT
HIGH CLOUDS AND GUSTY AFTERNOON WINDS AT ALL TERMINALS TODAY. HUSTON

&&

.FIRE WEATHER...THE PACIFIC STORM TRACK WAS POSITIONED ALONG THE
CANADIAN BORDER EARLY THIS MORNING WHILE A PAIR OF PAC LOWS WERE
NOTED SHEARING EAST THROUGH WRN CANADA. THESE PASSING FEATURES WILL
HELP TO GENERATE ANOTHER ROUND OF GUSTY WINDS AND LOW RH ACROSS THE
REGION TODAY...THUS A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE
ZONES 410 422 425 AND 427 FOR THIS AFTERNOON AND EVENING. THE STORM
TRACK REMAINS JUST NORTH OF THE REGION SUNDAY WHILE SUB-TROPICAL
MOISTURE THAT HAS BEEN POOLING ACROSS THE GREAT BASIN BEGINS TO
SURGE NORTH THROUGH NEVADA AND INTO THE BORDER DISTRICTS SUNDAY
AFTERNOON. BELIEVE THAT THE BEST DYNAMICAL SUPPORT FOR WIDESPREAD
TSTM ACTIVITY RESIDES OVER NWRN NEVADA AND THAT SRN IDAHO WILL ONLY
SEE ISOLATED COVERAGE SUNDAY AFTERNOON. ZONES 410 AND 422 MAY NEED
FURTHER EXAMINATION FOR A POTENTIAL RED FLAG WIND/LOW RH EVENT
SUNDAY AFTERNOON. CONFIDENCE IS MIXED AT THIS POINT DUE TO INFLUX OF
MOISTURE/CLOUDS FROM THE SOUTH WHICH MAY INHIBIT FULL
HEATING/MIXING. BY MONDAY...A FAIRLY DEEP PAC LOW SWINGS INTO THE
CANADIAN COASTAL WATERS AMPLIFYING THE MOIST SUB-TROPICAL FETCH
ACROSS SRN IDAHO. MAIN QUESTION HERE IS WILL IT BE TOO
CLOUDY...DIMINISHING THUNDERSTORM POTENTIAL DUE TO THE LACK OF
HEATING...OR WILL EJECTING DISTURBANCES LIFTING NE THROUGH
OREGON/NRN IDAHO BE ENOUGH TO FORCE SCATTERED THUNDERSTORM ACTIVITY
(AND A RED FLAG EVENT). MORE QUESTIONS THAN ANSWERS AT THIS POINT
SO WILL CONTINUE TO DIGEST MODEL OUTPUT TO SEE WHICH WAY TO LEAN.
WEDNESDAY OR THURSDAY OF NEXT WEEK...THE LOW OFF THE NW COAST KICKS
INLAND AND WE SHOULD SEE A FAIRLY DECENT FRONTAL PASSAGE AND BREEZY
CONDITIONS ACROSS THE AREA AS A RESULT. THE LATEST MODEL RUNS APPEAR
TO BE DELAYING THE RESURGENCE OF THE 4-CORNERS HIGH AND HOTTER
TEMPERATURES UNTIL LATE IN THE WEEKEND OR EARLY NEXT WEEK. HUSTON

&&

.AIR STAGNATION...SMOKE FROM NUMEROUS FIRES ACROSS THE WEST WILL
REMAIN IN PLACE ACROSS EASTERN IDAHO. WITH THE WIND FLOW COMING
FROM THE WEST...THIS WILL HELP TO KEEP SMOKE AROUND EVEN WITH
BREEZY CONDITIONS IN THE AFTERNOON AND EVENING HOURS. SOME RELIEF
MAY COME LATER SUNDAY INTO MONDAY FOR TWO REASONS. SHOWERS AND
THUNDERSTORMS WILL OVER TAKE THE AREA...WITH RAIN POTENTIALLY
CLEARING OUT THE AIR. THE SECOND WILL BE A SWITCH TO MORE
SOUTHERLY/SOUTHWESTERLY FLOW WHICH WOULD HELP DIRECT MORE OF THE
SMOKE INTO MONTANA AND NORTHERN IDAHO. DUE TO POOR AIR
QUALITY...AN AIR QUALITY ALERT IS IN EFFECT FOR
BLAINE...CASSIA...LINCOLN AND MINIDOKA COUNTIES THROUGH MONDAY
UNLESS IT IS CANCELLED EARLY.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING IDZ410-422.-425-427.

LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING IDZ021.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:21 AM MDTLake Wind AdvisoryPIH18 hr
Jul 19, 1:56 PM MDTRed Flag WarningPIHBingham, Blaine, Boise, Bonneville, Butte, Cassia and 11 more57 hr

Nearby

Red Flag Warnings in Idaho, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.